Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Causes of chronic headaches and remedy - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Headache and Migraines
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2265 Questions
User :   I have a very bad headache on only the right side for over a month now. I've taken sinus meds/headache meds and nothing seems to work. The pain goes from my head down to my neck on the right side. My right eye seems like its going to explode along with my teeth on the right side. After rubbing my neck, I've noticed I now have a small lump on the back of my neck on the right side. The lump is not tender, however it is hard. The only way I can sleep is to put an ice pack behind my neck and a wet rag on my forehead. About a couple months ago I had a very bad fever come on out of no where about 102. It lasted a couple days. I couldn't move. I don't know if this is related.
Doctor :   Hi
User :   Hi
Doctor :   Let me read the query.
User :   sure.
Doctor :   May I know your age and gender?
User :   25 female
Doctor :   Does the pain feel like a throbbing ache?
User :   Yes, but it gets much worse when I sit up or stand up
User :   With a lot of dizziness
Doctor :   Ok
Doctor :   Is the pain present continuously or is it an on and off pain?
User :   Continuous. Started about a month ago, but it's only been getting worse.
Doctor :   Ok.
Doctor :   When is it more intense, during the morning or during the night?
User :   At night. Some nights when I do finally go to sleep, the pain gets so intense that it wakes me.
Doctor :   Ok.
Doctor :   Do you have nausea or vomiting?
User :   More nausea than vomiting.
Doctor :   Do you have nasal congestion?
User :   No.
Doctor :   Ok
Doctor :   Do you have blurring of vision?
Doctor :   May I know your age and gender?
User :   Seems I do, but its hard to tell. I wear contacts so i'm not sure if it's gotten any worse.
Doctor :   Have you had similar symptoms in the past?
User :   I already told you my age and gender. 25 female
User :   no
Doctor :   Do you have any other medical illness such as diabetes/hypertension?
User :   No
User :   Last time I went to doctor my bp was about 116/ 78
Doctor :   Have you consulted a doctor for these headaches?
User :   I have. She sent me for a CT scan last Friday, however I haven't heard back from her. I called the office and they said she was going to call me, but never did. it's just today my headache seemed to get much worse.
User :   She also had blood work sent to the lab last Monday
Doctor :   Do you have the names of the drugs that you tried for the headaches?
User :   Advil cold and sinus and Advil for headaches. .. thats all.
Doctor :   Ok
Doctor :   Let me explain it to you.
Doctor :   Since an examination is not possible online, I cannot pinpoint the exact diagnosis for these headaches.
Doctor :   But from the brief history that you have provided to me, your headaches are mostly due to one of the chronic headaches syndrome.
Doctor :   Sinusitis could also be contributing to the headaches.
User :   What about the lump on my neck?
Doctor :   The lump in the neck is probably an enlarged lymphnode.
Doctor :   It may not be associated to these headaches that you have, from the history alone.
User :   Should it be checked?
Doctor :   More details however may be possible once you get the reports of the scan and the blood test.
Doctor :   I shall suggest you the following measures to help you.
Doctor :   Advil is one of the OTC analgesics,
Doctor :   Since it alone is not helping you, I would suggest you to combine tylenol tablets and advil tablets and use it.
Doctor :   Tylenol tablets can be used thrice a day, while advil can be used twice a day.
User :   ok
Doctor :   If both these are not helping you, then you would need much stronger analgesics,
Doctor :   Since those are not available as OTC, I cannot give them to you online.
User :   No Problem. Thanks for the info.
Doctor :   2. A good rest and adequate diet is also essential if you are going to find some help.
Doctor :   So follow them strictly.
User :   I will try. I work about 110 - 115 hours and rarely take breaks. So I might get to eat once, maybe twice a day.
Doctor :   It is important that you get adequate rest during the times of severe pain.
User :   When my time allows for rest, I do.
User :   like now :)
Doctor :   Reduced sleep and increased stress and irregular dietary habits are known factors responsible in aggravating/precipitating chronic headache syndromes.
Doctor :   Continue with these and you may not have the necessity of using those stronger analgesics.
User :   I will try. I'd prefer not to take anything.
Doctor :   3. Lastly follow up with the CT and blood reports, they will give you more information on your present condition.
Doctor :   And preferably take those medications when you have headaches.
Doctor :   Early medications are more effective in controlling the headaches.
User :   Okay I will.
User :   Thank you.
Doctor :   Medications tried very late are less effective and the need for stronger medications are much more common in those who use these drugs late.
Doctor :   Hope you have followed what I have suggested.
Doctor :   Do you have any other query that I can assist you with?
Doctor :   It seems you have moved out of the chat window. Please log in back if you have medical queries.
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor